Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 166, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 16, 2007, 2:01 AM EDT for Darke County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 2:01 AM EDT (06:01 UTC)
- Expired
- Aug 16, 2007, 2:45 AM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Darke County, OH
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 2:02 AM EDT | TSTM WND DMG | Ansonia, OH | NUMEROUS LARGE TREE LIMBS BROKEN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 1:02 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 160601
SVRILN
OHC037-160645-
/O.NEW.KILN.SV.W.0166.070816T0601Z-070816T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
201 AM EDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DARKE COUNTY IN WEST CENTRAL OHIO...
* UNTIL 245 AM EDT.
* AT 159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OSGOOD TO 5 MILES WEST OF SHARPEYE...MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ANSONIA...
VERSAILLES...
GREENVILLE...
NEW MADISON...
BRADFORD...
ARCANUM...
IN ADDITION...BROCK...STATE ROUTE 47 AT US ROUTE 127...WILLOWDELL...
SHARPEYE...DARKE COUNTY AIRPORT...HOLLANSBURG...PALESTINE AND
PIKEVILLE ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
THURSDAY MORNING FOR WEST CENTRAL OHIO.
LAT...LON 4019 8481 4036 8452 4035 8450 4035 8443
4031 8444 4011 8443 3992 8443 3992 8482
TIME...MOT...LOC 0601Z 308DEG 28KT 4037 8443 4012 8482
$$2 follow-up statements
000
WWUS51 KILN 160620
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
220 AM EDT THU AUG 16 2007
OHC037-160645-
/O.CON.KILN.SV.W.0166.000000T0000Z-070816T0645Z/
DARKE OH-
220 AM EDT THU AUG 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR DARKE COUNTY...
AT 217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HORATIO TO HOLLANSBURG...MOVING SOUTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW MADISON AND ARCANUM.
IN ADDITION...WAYNE LAKES...ABBOTTSVILLE...UNION CORNERS...CASTINE...
PITSBURG...ITHACA AND GORDON ARE NEAR THE PATH OF THESE STORMS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THESE STORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4021 8462 4029 8452 4034 8444 4032 8443
4020 8444 3992 8443 3992 8482 4009 8482
TIME...MOT...LOC 0620Z 005DEG 36KT 4016 8442 3994 8482
$$000
WWUS51 KILN 160641
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
241 AM EDT THU AUG 16 2007
OHC037-160645-
/O.CON.KILN.SV.W.0166.000000T0000Z-070816T0645Z/
DARKE OH-
241 AM EDT THU AUG 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR SOUTHEASTERN DARKE COUNTY...
AT 239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PITSBURG TO 17 MILES SOUTHWEST OF CASTINE...MOVING
SOUTH AT 40 MPH.
THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN DARKE
COUNTY.
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3997 8461 4004 8451 4011 8449 4012 8446
4013 8443 3992 8443 3992 8468 3995 8465
TIME...MOT...LOC 0641Z 005DEG 36KT 3995 8444 3973 8484
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:43 AM EDT, 18 minutes earlier.
Area forecast discussion, Aug 16, 1:43 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 143 AM EDT THU AUG 16 2007 .SYNOPSIS... A COLD FRONT WILL WORK THROUGH OHIO TODAY WITH SHOWERS AND THUNDERSTORMS PASSING THROUGH CENTRAL OHIO EARLY IN THE MORNING. HIGH PRESSURE WILL THEN SETTLE OVER THE AREA FOR THE REST OF THE WEEK. && .NEAR TERM /UNTIL NOON TODAY/... MCS OUTFLOW AND SHOWERY ACTIVITY MOVING THROUGH NRN CWA AT ISSUANCE TIME. HIGHLIGHTED THE QUICKLY MOVING NATURE OF THE SYSTEM AS STORMS IN NORTH CENTRAL OHIO ARE WEAKENING AS THE SOURCE REGION ENTERS A SLIGHTLY LESS FAVORABLE AIRMASS FOR PROPOGATION AND BACK BUILDING. THIS SYSTEM WILL PUT DOWN A STABLE AIRMASS IN ITS WAKE AND THE COLD FRONT WILL HAVE LITTLE TO WORK WITH TODAY WITH REGARDS TO THUNDERSTORMS. LEFTOVER WEATHER THIS MORNING SHOULD BE CONFINED EAST AND SOUTHEAST OF COLUMBUS. && .SHORT TERM /NOON TODAY THROUGH 6 PM FRIDAY/... THE MCS WILL PUT DOWN A STABLE AIRMASS IN ITS WAKE AND THE COLD FRONT MOVING THROUGH TODAY WILL HAVE LITTLE TO WORK WITH WITH REGARDS TO UNSTABLE AIR AND CHANCES FOR THUNDERSTORMS. HAVE CUT THE CHANCES FOR PRECIPITATION BACK SIGNIFICANTLY TODAY AND REMOVED THEM TONIGHT. AS THE FRONT GETS SOUTH OF THE OHIO RIVER...IT MAY GET A BOOST AS THE AIR TO THE SOUTH WILL STILL CONTAIN ABUNDANT MOISTURE AND INSTABILITY. SCATTERED SHOWERS LATER TODAY WILL PROBABLY BE LOCATED SOUTH OF THE CWA. TEMPERATURES AND HEAT INDICIES WERE NOT ADJUSTED FOR THIS UPDATE TO EXPEDITE THE TRANSMISSION OF THE PRODUCTS. WILL TAKE A CLOSER LOOK FOR THE MORNING UPDATE AND SEE IF THE POTENTIAL FOR MID 90S AND HEAT INDICES TOPPING 100 ARE STILL VALID FOR SOUTHERN CWA IN AND AROUND THE OHRIVER. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MID LEVEL FLOW FORECAST TO BECOME A BIT MORE NORTHWESTERLY THROUGH THE FIRST PART OF THE WEEKEND AS UPPER LEVEL TROUGH STRENGTHENS SOME ALONG THE NORTHEAST COAST. AS A RESULT...THINK THE GFS MAY BE A LITTLE SLOW PUSHING THE FRONT THROUGH OUR AREA ON FRIDAY MORNING AND WILL GO WITH MORE OF A BLEND BETWEEN IT AND THE FASTER NAM AND NGM. WILL THEREFORE GO WITH A DRY FORECAST FOR FRIDAY WITH SKIES BECOMING MOSTLY SUNNY. ALSO PREFER HIGH TEMPS ON FRIDAY CLOSER TO THE COOLER MET/FWC NUMBERS. UPPER LEVEL RIDGE OVER THE CENTRAL UNITED STATES WILL GRADUALLY FLATTEN OUT THROUGH THE MIDDLE PART OF NEXT WEEK...ALLOWING FOR FLOW TO BECOME MORE ZONAL ACROSS OUR AREA. IN THE WESTERLY FLOW...A SERIES OF WEAK SHORT WAVES WILL PUSH EAST ACROSS THE REGION. TIMING IS DIFFICULT WITH THESE THOUGH SO THINK THE BEST WAY TO HANDLE IT AT THIS POINT IS TO GO WITH A GENERAL 30 POP FOR A GOOD PART OF THE EXTENDED. RIGHT NOW IT LOOKS LIKE BEST CHANCE FOR ANY PCPN WOULD BE IN THE SUNDAY THROUGH TUESDAY TIME PERIOD SO WILL ALLOW FOR CHANCE POPS THEN AND THEN BUFFER A PERIOD ON EITHER SIDE WITH A 20 POP. AFTER AN INITIAL COOL DOWN EARLY IN THE LONG TERM PERIOD...LOW LEVEL THERMAL FIELDS WILL GRADUALLY INCREASE. WILL THEREFORE GO WITH A GRADUAL WARM UP THROUGH MID WEEK...WITH HIGH TEMPS BACK UP INTO THE MID TO UPPER 80S BY TUESDAY AND WEDNESDAY. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... NOT A LOT OF TIME TO WRITE A LONG DISCUSSION. LINE OF TSTM WILL MOVE THRU NRN TAFS THRU 11Z. BULK OF LIFT WILL GO E WITH THESE. FRONT PUSHES S THRU TATFS THIS AFTN. SRN TAFS MIGHT SEE AN ISOLATED TSTM THIS AFTN...BUT CONFIDENCE IS LOW THAT WILL ONLY CARRY A CB. OUTLOOK...THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...LOTT AVIATION...SITES
Hazardous weather outlook, Aug 16, 1:15 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 115 AM EDT THU AUG 16 2007 OHZ026-034-035-042>046-051>056-061>065-074-170515- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 115 AM EDT THU AUG 16 2007 ...SEVERE THUNDERSTORM WATCH 601 IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ050-058-059-066-OHZ060-070>073-080-082-170515- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-PREBLE-BUTLER-WARREN-CLINTON- ROSS-HIGHLAND-PIKE- 115 AM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE FOUND NORTH OF THE REGION. SOME OF THESE STORMS WILL CONTAIN DAMAGING WIND AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-170515- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-ADAMS-SCIOTO- 115 AM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IN ADDITION...HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 16, 1:56 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
156 AM EDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM TSTM WND DMG CELINA 40.55N 84.57W
08/16/2007 MERCER OH PUBLIC
LARGE TREE LIMBS DOWNED.
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:08 AM EDT | Severe Thunderstorm Warning | ILN | Mercer | 52 min |
| Aug 16, 1:42 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 48 min |
| Aug 16, 2:08 AM EDT | Severe Thunderstorm Warning | ILN | Shelby | 52 min |
| Aug 16, 2:26 AM EDT | Severe Thunderstorm Warning | ILN | Miami | 49 min |
| Aug 16, 2:47 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Montgomery | 43 min |
| Aug 16, 3:23 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 52 min |
| Aug 16, 3:43 AM EDT | Severe Thunderstorm Warning | ILN | Shelby | 31 min |
| Aug 16, 3:46 AM EDT | Severe Thunderstorm Warning | ILN | Miami | 29 min |
| Aug 16, 4:02 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 34 min |
| Aug 16, 4:07 AM EDT | Severe Thunderstorm Warning | ILN | Champaign | 38 min |
| Aug 16, 5:21 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 39 min |
| Aug 16, 5:43 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 47 min |
| Aug 16, 6:04 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 41 min |
| Aug 16, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 39 min |
| Aug 16, 6:27 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 48 min |
| Aug 16, 7:08 PM EDT | Areal Flood Warning | ILN | Adams, Scioto | 2 hr |
| Aug 16, 7:25 PM EDT | Flash Flood Warning | ILN | Adams, Scioto | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.